For those who care for someone with Parkinson's disease
[Home] [Forum] [Help] [Search] [Register] [Login] [Donate]
You are not logged in


Topic Can a Person with PD have too much dopamine? Go to previous topic Go to next topic Go to higher level

By karolinakitty On 2011.10.14 19:47
I know I am different...I know we(me and my guy) are different...but here's a kicker we learned today....

His high BP and sugar readings....were a direct cause of his PD being treated incorrectly......stress on the body itself caused these issues to come to the forefront.....
ALSO....his dopamine levels are extremely high.....too much dopamine.... in a PD patient how the heck?????

Apparently the Requip he was taking was too high...it was producing too much dopamine......He has been suffering for so long ....issue after issue....tremors worsening....pain worsening....you all know the story.....

I just want to ask you all to do one thing for your loved one with PD....question your doctor more...especially if they are on agonists and aren't getting regular blood work done.....stress to the doctor no matter what..the importance of checking levels every 6 months.....
If your loved one seems to worsen quickly and you think the progression is not "normal" have them check things out. I have learned so much recently about how important the blood work is, that I don't want anyone else to go through what we have had to endure this last year at least. If it is the drug, don't settle for taking it because the doc says so... find another opinion...we had no clue as to what was behind all this...all it took was some blood work and a doc who really cared.....it was so hard to find the first neuro..finding a second one that did something and finding a FPN that cared really has turned things around. We see the nephrologist next week about the kidney damage done and the contradiction of dopamine levels so we will have even more input.....
Now his sugar is normal...his BP has leveled out and with the Sinemet and less requip he is doing great. We hope we can totally do away with the Requip....stepping it down of course, as the body needs to adjust to all of this...Oh and one more thing....just because the word is that those with PD plus diseases don't respond well to Sinemet doesn't mean that some do....

By mylove On 2011.10.14 20:19
I'm SO glad you found someone to figure things out! I know how bad it is when the 'bad' just goes on and on and on and no one will listen or even try to make a change for the better.

One question though - now that they reduced the Requip, did they bump the Sinemet dosage? And if you wean off the Requip altogether, are they going to replace it with anything?

By karolinakitty On 2011.10.14 22:27
mylove.... we will find that out when we see the neuro again...What the neuro did initially was reduce the requip and put him on 25/100 Sinemet 2x a day...he said to go three if needed but the 2 has worked great. According to what we discussed he would increase the sinemet and lower the requip, and hopefully wean him off it altogether OR down to a manageable level. We still have the nephrologist to see as far as how much damage is done. If there is a lot of damage then he might have to go off of a dopamine agonist all together..so not sure where he might be. He wouldn't be able to take Mirapex or any other agonist so I don't know what would be next....but i guess we will find out soon enough.
We don't see the new neuro for another month so after all is said and done I guess it will be Thanksgiving before any real answers will be given......all we can do is keep trucking :)

By sannph On 2011.10.17 22:09
My husband is on requip too. I'm just curious to know what dosage you were taking. Mine takes 3mg 4 times/day. He has his yearly physical coming up so I need to make sure they do all the blood work you've been stressing.

By karolinakitty On 2011.10.18 07:03
sannph... he has been on RequipXL 12 mg, for almost a year. Prior to that we started at 1mg 2x a day of regular requip and over a period of 2+ years ended up at 4mg 2x a day.....From talking to several nurses..it is normal protocol to give blood work every 6 months on any drug..particularly those that warn of kidney, liver and heart side effects. Some told me that many doctors won't even fill refills without blood work...we must have missed those docs

By karolinakitty On 2011.10.20 16:07
Actually... the answer is yes!!!!
Yes according to normal levels anyway..

Saw the nephrologist today and since the levels of dopamine were tested in the blood; Dopamine would be high if you are taking a carbidopa/levadopa drug. The level he is at is not considered high being on that drug. She didn't give me numbers and truthfully when she said it wasn't high, i stopped listening...it was a huge weight lifted and I sort of drifted for a minute.....

Kidneys are functioning as they should and there is no damage to the kidneys at this point, and agreed that more bloodwork should have been done regularly no matter what drug he was on. She said there are too many drugs out there that they are unsure of, in regards to the kidneys, that all patients on any drugs should be tested regularly.

By sannph On 2011.10.20 22:29
Glad you got good news today!


© 2003-2017 MyParkinsons.org · Privacy Policy & Terms of Use
Published by jAess Media. This website and Forum is sponsorsed by people like you